Alert archive / Alabama / River Flood Warnings in 2010

River Flood Warning 19, NWS Mobile, AL

January 24, 2010Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this river flood warning at Jan 24, 2010, 8:19 PM CST for Baldwin County, Alabama; Escambia County, Florida. It took effect at Jan 25, 2010, 4:48 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 8:19 PM CST (02:19 UTC)
In effect from
Jan 25, 2010, 4:48 PM CST
Expired
Jan 25, 2010, 8:35 PM CST
In force
4 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Perdido River near Barrineau Park (BRPF1). The gauge peaked at 14.99 ft at Jan 23, 2010, 9:00 PM CST.

actionminormoderate10152001/2501/2601/27
Action stage
9 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS44 KMOB 250219
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
819 PM CST SUN JAN 24 2010



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN ALABAMA...FLORIDA... 

  PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES.

.HEAVY RAINFALL HAS OCCURRED OVER THE PAST 24 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC003-FLC033-260219-
/O.NEW.KMOB.FL.W.0019.100125T1600Z-100127T0712Z/
/BRPF1.1.ER.100125T1600Z.100126T0000Z.100127T0112Z.NO/
819 PM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PERDIDO RIVER NEAR BARRINEAU PARK
* FROM MONDAY MORNING UNTIL LATE TUESDAY NIGHT
* AT 7PM SUNDAY THE STAGE WAS...11.4 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 13 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 13.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TUESDAY EVENING.
* AT 13.0 FEET...RIVER BEGINS TO LEAVE IT'S BANKS AT THE PARKING LOT OF 
  ADVENTURES UNLIMITED AND THREATENS SEVERAL PERMANENTLY PARKED TRAVEL TRAILERS.

$$
2 follow-up statements
082 
WGUS84 KMOB 251555
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
955 AM CST MON JAN 25 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA AND
FLORIDA...
 
  PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES. 

  CONECUH RIVER AT BREWTON AFFECTING COVINGTON AND ESCAMBIA COUNTIES. 

  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. 

  ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC003-FLC033-261555-
/O.EXT.KMOB.FL.W.0019.100125T2248Z-100127T1200Z/
/BRPF1.1.ER.100125T2248Z.100126T1200Z.100127T0600Z.NO/
955 AM CST MON JAN 25 2010

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE PERDIDO RIVER NEAR BARRINEAU PARK
* FROM LATE THIS AFTERNOON UNTIL WEDNESDAY MORNING
* AT 9 AM MONDAY THE STAGE WAS 12.2 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 13 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
  TO NEAR 13.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY EARLY WEDNESDAY MORNING.
AT 13 FEET, RIVER BEGINS TO LEAVE IT'S BANKS AT THE PARKING LOT OF ADVENTURES 
UNLIMITED AND THREATENS SEVERAL PERMANENTLY PARKED TRAVEL TRAILERS.  

$$

ALC039-053-261554-
/O.EXT.KMOB.FL.W.0018.100126T0000Z-100128T0000Z/
/BWTA1.1.ER.100126T0000Z.100126T1200Z.100127T1800Z.NO/
955 AM CST MON JAN 25 2010

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CONECUH RIVER AT BREWTON
* FROM THIS EVENING UNTIL WEDNESDAY EVENING
* AT 9 AM MONDAY THE STAGE WAS 26.8 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 27 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 27.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY EARLY AFTERNOON.
AT 27 FEET, FLOODING OF FARMLAND IN THE AREA WILL OCCUR AND CATTLE SHOULD BE 
MOVED TO HIGHER GROUND IF THIS HAS NOT ALREADY BEEN DONE.  

$$

ALC053-FLC033-261554-
/O.CON.KMOB.FL.W.0006.000000T0000Z-000000T0000Z/
/CTYF1.1.ER.100121T2030Z.100127T1200Z.000000T0000Z.NO/
955 AM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE ESCAMBIA RIVER NEAR CENTURY
* UNTIL FURTHER NOTICE 
* AT 9 AM MONDAY THE STAGE WAS 18.8 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 17 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY WEDNESDAY MORNING THEN 
  BEGIN FALLING.
AT 19 FEET, LOW LYING PASTURES WILL FLOOD AND CATTLE SHOULD BE MOVED TO HIGHER
GROUND.  

$$

FLC091-260600-
/O.EXT.KMOB.FL.W.0007.000000T0000Z-100126T0600Z/
/CRVF1.1.ER.100121T1907Z.100123T1130Z.100126T0000Z.NO/
955 AM CST MON JAN 25 2010

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* UNTIL LATE TONIGHT 
* AT 9 AM MONDAY THE STAGE WAS 8.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
AT 8 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.  

$$
786 
WGUS84 KMOB 260235
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
835 PM CST MON JAN 25 2010
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA...
FLORIDA...
 
  PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC003-FLC033-260305-
/O.CAN.KMOB.FL.W.0019.000000T0000Z-100127T1200Z/
/BRPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 PM CST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE PERDIDO RIVER NEAR BARRINEAU PARK
* UNTIL WEDNESDAY MORNING 
* AT 7PM MONDAY THE STAGE WAS 11.4 FEET 
* FLOOD STAGE IS 13 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:35 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Jan 24, 5:35 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SUN JAN 24 2010

.UPDATE [TONIGHT]...SEVERE WEATHER THREAT HAS SHIFTED EAST OUT OF
THE FORECAST AREA AS INITIAL FRONTAL BOUNDARY MAKES HEADWAY ACROSS
THE WESTERN FLORIDA PANHANDLE. WILL STILL CONTEND WITH NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS MAINLY IN THE EASTERN ZONES THIS
EVENING WITH A DOWNWARD TREND IN COVERAGES EXPECTED OVER THE
REMAINDER OF THE REGION. TO OUR NORTHWEST...THERE IS A SECONDARY
FRONTAL BOUNDARY...THE LEADING EDGE OF COLDER AND DRIER AIR...COMING
SOUTHEAST INTO THE LOWER MISSISSIPPI RIVER DELTA. THE FRONT WILL
PASS THROUGH LATER TONIGHT. THUS...AS YOU WAKE UP AND HEAD OUT THE
DOOR FOR THE MORNING COMMUTE MONDAY...TEMPERATURES LOOK TO BE IN THE
LOWER/MID 40S MOST AREAS. /10

.AVIATION [00Z ISSUANCE]...CIGS LOOK TO LIFT TO MID TO HIGH LEVELS
=>VFR CATEGORIES FOLLOWING THE PASSAGE OF THE INITIAL FRONTAL ZONE
THIS EVENING. SECONDARY FRONTAL ZONE LOOKS TO BRING SOME ADDITIONAL
CIGS INTO THE REGION AFT 06Z AND MAY SEE INSTANCES OF MVFR
CONDITIONS. NOT ANTICIPATING TSTMS...AS THE BEST THREAT FOR THESE
HAS SHIFTED EAST OUT OF THE LOCAL AREA. AS FAR AS BR/FG...A LOOK AT
THE UPSTREAM SURFACE OBSERVATIONS SHOW A LARGE SPREAD BETWEEN THE
TEMPERATURE/DEWPOINT...WHICH DOES NOT FAVOR ITS DEVELOPMENT
OVERNIGHT. ALTHOUGH MORE MOISTURE IS PRESENT OVER THE WESTERN FL
PANHANDLE...CIGS AND WINDS GREATER THAN 8 KNOTS SHOULD MITIGATE ITS
FORMATION THERE. /10

.....................FROM PREVIOUS DISCUSSION..............

.SHORT TERM (MONDAY THROUGH WEDNESDAY NIGHT)...DRY CONDITIONS
FOLLOW THROUGH WEDNESDAY NIGHT AS DEEP LAYER NORTHWESTERLY FLOW
USHERS DRIER AIR INTO THE REGION.  WILL SEE SEASONABLE DAYTIME
TEMPERATURES DURING THE PERIOD WITH COOL NIGHTTIME
TEMPERATURES...AND A LIGHT FREEZE IN PATCHES WELL INLAND MONDAY
NIGHT AND MUCH OF THE INLAND AREA TUESDAY NIGHT. /29

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...SURFACE RIDGING OVER THE
SOUTHEASTERN STATES GRADUALLY SHIFTS INTO THE ATLANTIC AS A COLD
FRONT ADVANCES FROM THE SOUTHERN PLAINS.  A VIGOROUS SURFACE LOW
DEVELOPS OVER EASTERN TEXAS ON THE FRONTAL BOUNDARY AND ADVANCES
EASTWARD...MOVING THROUGH THE FORECAST AREA THURSDAY NIGHT INTO
FRIDAY.  TIMING DIFFERENCES EXIST BETWEEN THE ECMWF AND GFS WITH THE
FORMER ABOUT 6-12 HOURS SLOWER THAN THE GFS.  THE SLOWER ECMWF IS
PREFERRED BY HPC AND FOR NOW HAVE STAYED WITH POPS INCREASING TO
CHANCE FOR THURSDAY NIGHT AND FRIDAY THEN TAPERING OFF TO SLIGHT
CHANCE FOR FRIDAY NIGHT AND SATURDAY.  DRY AND SOMEWHAT COOLER
CONDITIONS FOLLOW DURING THE PERIOD...THEN NEAR SEASONABLE
TEMPERATURES RETURN BY SUNDAY. /29

&&

.MARINE...A DEEPENING SURFACE LOW OVER THE MID MISSISSIPPI RIVER
VALLEY WILL CONTINUE TO TRACK NORTHEAST INTO THE GREAT LAKES
TONIGHT...SENDING A COLD FRONT ACROSS THE NORTH CENTRAL GULF LATE
TONIGHT. NORTHERLY WINDS AND SEAS WILL BUILD IN THE WAKE OF THE
FRONT OVERNIGHT THEN BECOME MOSTLY WEST AND DECREASE DURING THE DAY
ON MONDAY. WITH THIS...HAVE DECIDED TO CONTINUE THE SMALL CRAFT
ADVISORY FOR ALL MARINE ZONES THROUGH TONIGHT EVEN THOUGH WINDS HAVE
WEAKEN SOMEWHAT THIS AFTERNOON. A LIGHT NORTHERLY WIND FLOW WILL
CONTINUE THROUGH TUESDAY AS HIGH PRESSURE SETTLES OVER THE REGION.
WINDS WILL SHIFT MOSTLY SOUTHEAST THEN SOUTH LATE WEDNESDAY THROUGH
THURSDAY AS HIGH PRESSURE SHIFTS EAST AND ANOTHER SURFACE LOW AND
COLD FRONT MOVE EAST OF TEXAS. 32/EE

&&

.FIRE...THE PREFRONTAL TROF MOVES THROUGH MOST OF THE AREA THIS
AFTERNOON FOLLOWED BY A COLD FRONT TONIGHT.  DRIER AIR FLOWS INTO
THE REGION IN THE WAKE OF THE FRONT AND WITH NEAR SEASONABLE
TEMPERATURES FOR MONDAY THROUGH WEDNESDAY...THIS WILL RESULT IN
RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A LONG
DURATION OVER THE NORTHWEST FLORIDA BOTH MONDAY AND TUESDAY
AFTERNOONS...THEN OVER THE INTERIOR PORTION OF THE PANHANDLE
WEDNESDAY AFTERNOON FOR A MARGINALLY LONG DURATION.  HAVE GONE AHEAD
AND ISSUED FIRE WEATHER WATCHES FOR THE NORTHWEST FLORIDA PANHANDLE
FOR MONDAY AND TUESDAY AFTERNOONS THEN FOR THE INTERIOR PORTION OF
THE PANHANDLE WEDNESDAY AFTERNOON. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  62  38  66 /  20  05  10  05
PENSACOLA   46  62  40  65 /  50  05  10  05
DESTIN      50  62  44  62 /  70  05  10  05
EVERGREEN   42  61  35  62 /  40  05  10  05
WAYNESBORO  41  61  32  63 /  10  05  05  05
CAMDEN      42  60  34  60 /  20  05  10  05
CRESTVIEW   45  64  38  65 /  70  05  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

&&
Hazardous weather outlook, Jan 24, 3:08 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CST SUN JAN 24 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
308 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH MONDAY MORNING

A COLD FRONT WILL CONTINUE TO MOVE EAST OF INTERSTATE 65 DURING THE
REMAINDER OF THE AFTERNOON HOURS WITH A BROAD LINE OF SHOWERS AND
THUNDERSTORMS SHIFTING EASTWARD WITH THE FRONT.  SOME OF THE STORMS
MAY BE SEVERE OVER SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DURING THE REMAINDER OF THE AFTERNOON AND PRODUCE WIND
GUSTS IN EXCESS OF 60 MPH AND POSSIBLY A TORNADO OR TWO.

SEVERAL AREAS RIVERS REMAIN IN FLOOD AND AREAS STREAMS CAN BE
EXPECTED TO REMAIN ELEVATED DUE TO TODAY'S RAINFALL.

STRONG SOUTHERLY WINDS OVER THE MARINE AREA WILL SWITCH TO THE
NORTHWEST TONIGHT IN THE WAKE OF THE FRONT AND MAY CREATE HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jan 24, 3:53 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     6 N GROVE HILL          31.79N 87.78W
01/24/2010                   CLARKE             AL   EMERGENCY MNGR

            TREE BLOWN DOWN BLOCKING THE ROAD NEAR U.S. HIGHWAY 43 AT
            FULTON JUNCTION.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:09 PM CSTRiver Flood WarningMOBBaldwin27 hr
Jan 24, 8:16 PM CSTRiver Flood WarningMOBCovington, Escambia7 days
Jan 25, 9:49 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox5 days

Nearby

River Flood Warnings in Alabama, 2010River Flood Warnings in Florida, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.